Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Percocet not being absorbed?

First let me apologize for the "TMI" of this subject. Last week I had taken 2 Percocets before the lovely flu hit me like a ton of bricks. About 2 hours into my throwing up, I noticed a pill that looked like a perc. I chalked it up to I had probably thrown up everything in my stomach. Today I took 2 more Percocet at 9 am. About 4 pm I went to the bathroom & saw what looked like an undisolved perc in the toilet. So all I canclude is that my body is not absorbating the perc. I do take a bunch of other meds not related to the back issue, maybe one of the other meds is causing the perc not to dissolve? It would explain why I feel the perc is wearing off in 2 hours. Has anyone ever had an experience like this? I'm interested to hear your experience. Again, I apologize for the TMI, & I want you to know this is a real post, I would not waste my or your time with fake post, we've all got more than enough on our plates. Susan
We can't always control the cards we are dealt in life, but we can control how we play the hand


  • Interesting, I'll have to watch for that, literally. I take percocets too and they also seem to wear off fast.
    Diagnosis: Thoracic facet syndrome & cervical and thoracic radiculopathy from car accident trauma.
  • I found when I was taking percs that it wouldn't even touch my pain. I believe it has something to do with the Tylenol in it. Ask your doctor. I switched meds because it is to much Tylenol..
    Female 44 survivor of thyroid cancer...just had two surgeries for breast cancer and chronic back pain. Live in upstate ny. On 8mg dilaudid 6 a day and 60mg morphine sulf er 2x day
  • are you taking percocet or oxycontin? Both have exactly the same medication in it.......but there is no reason why your body would not break down the percocet. I can see where part of a pill might have come back up when you vomited but only if you took it shortly before, like within a half hour, but percocet tablets are easily broken down by stomach acid, since there is no coating on the tablets, so it is unlikely that it is the percocet that you are seeing. What other medications are you taking?
    How long have you been on the percocet? The duration of action may be due to tolerance issues. If the percocet were not being absorbed, you would have no relief- because you wouldn't be getting any of it in your system..
  • paininohioppaininohio Posts: 240
    edited 02/25/2014 - 6:01 AM
    The only thing I could think of as a possibility is if you were taking something like a proton pump inhibitor or maybe an acid blocker / reducer? FYI - I have no idea if this is correct, it is simply a guess.
  • I wouldn't get too worried about your body not absorbing correctly just yet. If you were vomiting and had diarrhea, the pills may not have had time to digest completely. Wait until your flu symptoms have cleared then see how you feel. Also, and this is gross (sorry) there is a chance that what you saw in the toilet wasn't the medication, but something else that hadn't been digested yet.

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
Sign In or Register to comment.